What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 7, 1:17 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 7, 1:17 PM EST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
217 PM EDT Mon Jun 7 2021
.AVIATION...
[Through 18Z Tuesday]
Showers and thunderstorms will continue to overspread the inland
terminals this afternoon and evening, with vicinity coverage
expected at the coastal terminals, where VFR conditions should
prevail. We have placed TEMPO groups at JAX, VQQ and GNV for
brief MVFR to IFR visibilities due to heavy downpours along with
gusty winds. Please check for updates this afternoon as coverage
and intensity of convection comes into focus. Activity should
shift west of JAX by 23Z and west of VQQ by 01Z. Activity may
linger at GNV through around 03Z. Southeasterly surface winds of
10-15 knots are expected through around 02Z at the coastal
terminals. VFR conditions should prevail at the terminals by 06Z,
although periods of MVFR visibilities will be possible overnight
through sunrise on Tuesday at GNV and VQQ.
&&
.PREV DISCUSSION [1104 AM EDT]...
.NEAR TERM [Through Tonight]...
Latest radar returns show a dissipating area of light showers and
isolated storms across north-central Florida. This activity is
expected to diminish entirely by sunrise, leaving only debris
cloud behind.
Dirty mid and upper ridge remains in place over the Florida
peninsula while a surface ridge axis extends into coastal GA and
SC. Well to the northwest, an upper low will pivot northward from
the Arklatex region and into the mid Mississippi valley through
tonight. Southwesterly flow between those upper features will
propagate shortwave energy across southeast GA today. The associated
forcing amid an unseasonably moist airmass will initiate numerous
thunderstorms this afternoon across the interior portions of
southeast GA, near the Altamaha and Ocmulgee River basins.
Do expect both the Gulf and Atlantic sea breeze to push inland this
afternoon, though some delay in the Gulf sea breeze is expected as
it battles southeasterly flow. HiRes guidance has trended toward
more convective coverage along the Atlantic sea breeze this
afternoon and with the Gulf-Atlantic sea breeze merger near
Highway 301 early this evening. That said, thunderstorm chances
were increased to 30-40% across portions of NE FL as a nod toward
the latest trends.
With southerly steering flow, training storms will be a possibility,
particularly along the sea breeze merger. Stronger storms this
afternoon and evening will be capable of locally heavy rainfall
(around 2-3"), frequent lightning, and gusty outflow winds.
Convective activity across NE FL is expected to subside with the
loss of heating this evening. Whereas storms associated with
shortwave energy over SE GA may linger into the late hours
tonight.
High temps this afternoon will range in the mid 80s across southeast
GA and along the first coast. Inland spots will trend to the upper
80s to low 90s. Heat index values will push the mid/upper 90s across
northeast FL.
.SHORT TERM [Tuesday Through Wednesday]...
A mid to upper level ridge continues across the ern Gulf of
Mexico across northeast FL and just off the coastal Carolina
coast on Tuesday. This ridge is nearly stationary or drifts
slightly westward through Wed night. Low level Atlantic ridge axis
sfc to 700 mb looks quasi-stationary across srn GA and may dip
slightly southward early Thursday. Tuesday, models suggest drier
air will filter in on southeast to east mean layer flow through
500 mb with PWATs dropping as low as 1.5 inches over northeast FL.
Subsidence and drier air will counter against sea breeze type
convection so will keep the low POPs of 20-40 percent, with
isolated activity possible along the east coast sea breeze and
pushing inland quickly given better easterly synoptic flow. Best
chances anticipated from the northwest zones down to the Suwannee
Valley area. Near normal temps in the upper 80s to lower 90s,
with mid 80s at the coast. Only isolated showers and storms inland
for Tuesday night, with lows in the upper 60s to lower 70s.
Wednesday, fairly similar forecast to Tuesday with generally isolated
to scattered showers and storms mainly in the afternoon and early
evening. Subsidence aloft may end up stronger and keep POP chances
a bit lower but best chances will be inland again due to the
prevailing easterly flow meeting up with late aftn west coast sea
breeze. Max temps look to be slightly higher. Wed night, just a
slight chance of shower or storm in the evening hours over inland
areas otherwise lows temps near seasonable norms.
.LONG TERM [Thursday Through Monday]...
Surface high pressure ridge axis will be across nrn FL Thursday
based on latest GFS and ECMWF. This ridge axis will slide
southward through the weekend as a deepening mean layer trough
develops across the east coast from New England to northeast FL.
Sfc troughing becomes established over GA to the Carolinas on
Friday while a cold frontal boundary drifts south to along the
east coast to east central GA and srn SC by Sunday. Relatively
drier airmass and subsidence aloft may keep POPs generally around
15-30 percent on Thu and Fri, but a slight uptick in chances
expected during the weekend due to mid level troughing pushing
in from the northwest. Could see a few more strong storms over
the weekend due to the trough and associated dynamics. A slow
warming trend anticipated this period, with readings increasing to
above seasonal averages, with the coastal areas seeing hotter
temps due to the more prevailing west- southwest flow. Max heat
indices near 100 will be possible as highs reach the mid 90s in
some locations.
.MARINE...
Atlantic high pressure centered near and east of Bermuda will
continue to extend its axis westward across the southeastern U.S.
through midweek, keeping a general southeasterly wind flow in
place. Winds will increase to just below Caution levels this
afternoon and evening, with seas generally in the 3-5 foot range.
Scattered showers and thunderstorms will be possible across our
local waters through tonight, followed by mainly dry weather for
the rest of the week. This Atlantic ridge axis will then shift
slowly southward on Thursday and Friday as a surface trough takes
shape along the lee side of the southern Appalachians, resulting
in prevailing southerly winds that should remain below Caution
levels. Low pressure will then potentially take shape along the
southeastern seaboard this weekend, resulting in prevailing
southwesterly winds and gradually increasing chances for
thunderstorms.
Rip Currents: Breezy onshore winds and a lingering southeasterly
ocean swell will keep a moderate risk in place at all area beaches
through midweek.
.FIRE WEATHER...
Breezy southerly transport winds are expected through early
afternoon before showers and thunderstorms become widespread along
and west of the I-95 corridor. East southeasterly surface winds
will become breezy this afternoon at coastal locations, where
thunderstorm coverage will decrease by the late afternoon hours as
activity moves inland. Abundant cloud cover will keep dispersion
values mostly in the poor range. Surface and transport winds will
shift to southeasterly on Tuesday, with lighter speeds keeping
dispersion values poor area-wide.
.HYDROLOGY...
Several rounds of convection across inland southeast Georgia this
afternoon and evening will result in widespread rainfall amounts
of 1-2 inches, with locally higher amounts possible from Waycross
westward. Localized flooding will be possible, especially at more
urban locations such as Waycross, Alma, and Douglas.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 90 69 89 69 / 60 40 20 40 10
SSI 76 83 74 84 73 / 20 10 10 20 10
JAX 73 91 71 89 70 / 20 20 10 20 10
SGJ 75 87 72 86 72 / 10 10 0 10 0
GNV 72 92 70 91 69 / 60 20 10 30 10
OCF 71 91 70 91 70 / 60 20 10 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jun 7, 12:55 PM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
155 PM EDT Mon Jun 7 2021
GAZ162-163-071830-
Clinch GA-Echols GA-
155 PM EDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ECHOLS AND
NORTHWESTERN CLINCH COUNTIES UNTIL 230 PM EDT...
* At 155 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Mayday, or 9 miles north of
Statenville, moving north at 15 mph.
* Excessive cloud-to-ground lightning and minor flooding due to heavy
rainfall is possible with this storm.
* Locations impacted include...
Statenville, Du Pont and Mayday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3080 8313 3081 8310 3083 8310 3083 8309
3085 8309 3085 8301 3086 8301 3087 8297
3110 8297 3109 8280 3067 8301 3070 8313
TIME...MOT...LOC 1755Z 197DEG 12KT 3083 8302
NELSONSpecial weather statement, Jun 7, 1:29 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
229 PM EDT Mon Jun 7 2021
FLZ124-125-225-425-071900-
Western Duval FL-Trout River FL-Coastal Nassau FL-Coastal Duval FL-
229 PM EDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DUVAL COUNTY UNTIL
300 PM EDT...
* At 228 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Oceanway, or near Jacksonville
International Arpt, moving north at 5 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Jacksonville International Arpt and Oceanway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3043 8155 3039 8162 3050 8174 3057 8158
TIME...MOT...LOC 1828Z 159DEG 5KT 3046 8164
CORLESS
Special weather statement, Jun 7, 1:41 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
241 PM EDT Mon Jun 7 2021
FLZ024-124-GAZ165-166-071915-
Inland Nassau FL-Coastal Nassau FL-Inland Camden GA-
Coastal Camden GA-
241 PM EDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NASSAU AND SOUTH
CENTRAL CAMDEN COUNTIES UNTIL 315 PM EDT...
* At 240 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 8 miles northeast of Callahan,
moving north at 10 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Kingsland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3064 8161 3059 8177 3064 8178 3067 8180
3075 8184 3080 8168 3077 8163
TIME...MOT...LOC 1840Z 171DEG 8KT 3067 8175
CORLESSSpecial weather statement, Jun 7, 1:59 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
259 PM EDT Mon Jun 7 2021
FLZ125-225-325-071930-
South Central Duval FL-Trout River FL-Coastal Duval FL-
259 PM EDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUVAL COUNTY UNTIL 330 PM
EDT...
* At 258 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Arlington. This storm was
nearly stationary.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Arlington, San Marco and Tallyrand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3024 8158 3028 8167 3043 8167 3041 8159
TIME...MOT...LOC 1858Z 178DEG 4KT 3033 8163
CORLESS
Special weather statement, Jun 7, 2:09 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
309 PM EDT Mon Jun 7 2021
FLZ033-125-325-071945-
South Central Duval FL-Coastal Duval FL-Inland St. Johns FL-
309 PM EDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 345 PM EDT...
* At 308 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Fruit Cove, moving north at 15
mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Fruit Cove and Mandarin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3007 8153 3003 8162 3024 8167 3023 8153
TIME...MOT...LOC 1908Z 163DEG 11KT 3013 8160
CORLESS
Special weather statement, Jun 7, 2:29 PM EST, 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
329 PM EDT Mon Jun 7 2021
FLZ125-225-325-425-072000-
Western Duval FL-South Central Duval FL-Trout River FL-
Coastal Duval FL-
329 PM EDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUVAL COUNTY UNTIL 400 PM
EDT...
* At 328 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Arlington, moving north at 5
mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Jacksonville, Arlington, Baymeadows, San Marco, Riverside and
Tallyrand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3023 8154 3024 8168 3044 8171 3043 8159
TIME...MOT...LOC 1928Z 178DEG 6KT 3032 8162
CORLESS